Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 330, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2006, 5:01 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:01 PM CDT (22:01 UTC)
- Expired
- May 29, 2006, 5:48 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 292201
SVRTSA
ARC033-131-292300-
/O.NEW.KTSA.SV.W.0330.060529T2201Z-060529T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 600 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HACKETT TO BARLING...MOVING NORTH AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JENNY
LIND...HACKETT...BONANZA...BARLING...DYER...MULBERRY...ALMA...FORT
SMITH...VAN BUREN...MOUNTAINBURG...LEE CREEK...RUDY...FIGURE
FIVE...CHESTER...NATURAL DAM AND CEDARVILLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
3538 9414 3537 9417 3515 9423 3517 9443
3540 9442 3576 9449 3576 9389
$$2 follow-up statements
000
WWUS54 KTSA 292227
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON MAY 29 2006
ARC033-131-292300-
/O.CON.KTSA.SV.W.0330.000000T0000Z-060529T2300Z/
CRAWFORD AR-SEBASTIAN AR-
526 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SEBASTIAN AND CRAWFORD COUNTIES...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BARLING...MOVING
NORTH AT 15 MPH. VERY HEAVY RAINFALL WILL ALSO LEAD TO PONDING OF
WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT SMITH...
KIBLER...VAN BUREN...SHIBLEY...MULBERRY...CONCORD...ALMA...DYER...
FURRY...PLEASANT HILL...MOUNT GAYLER...LOCKE...LEE CREEK...RUDY...
FIGURE FIVE...CHESTER...NATURAL DAM...CEDARVILLE...MOUNTAINBURG...
BIDVILLE AND UNIONTOWN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
3538 9414 3537 9417 3515 9423 3517 9443
3540 9442 3576 9449 3576 9389
$$000
WWUS54 KTSA 292248
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON MAY 29 2006
ARC033-131-292259-
/O.CAN.KTSA.SV.W.0330.000000T0000Z-060529T2300Z/
CRAWFORD AR-SEBASTIAN AR-
549 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD
COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
3538 9414 3537 9417 3515 9423 3517 9443
3540 9442 3576 9449 3576 9389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 29, 2:53 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT MON MAY 29 2006 .DISCUSSION... SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE. SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING. THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA. UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY. IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV... NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE GROUND ON DAYTIME HIGHS. PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH. DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE NORMAL READINGS...ANOTHER HEAT WAVE? && .PRELIMINARY POINT TEMPS/POPS... TUL 72 87 69 83 / 30 50 30 40 FSM 68 82 68 82 / 30 50 30 50 MLC 69 85 69 82 / 20 50 30 40 BVO 69 85 67 84 / 40 50 40 40 FYV 66 79 65 78 / 30 50 30 50 BYV 65 79 66 78 / 30 50 40 50 MKO 69 85 68 81 / 20 50 30 50 MIO 69 85 66 83 / 30 50 40 40 F10 69 87 69 83 / 20 50 30 40 HHW 70 84 70 82 / 30 50 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 23 LONG TERM FORECASTER ID= 14
In the hours before
Special weather statement, May 29, 3:48 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON MAY 29 2006
ARZ020-292115-
FRANKLIN AR-
348 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ALIX...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...ALTUS
AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 29, 4:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON MAY 29 2006
ARZ020-292200-
FRANKLIN AR-
414 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF PETER PENDER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...OZARK...
BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, May 29, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT MON MAY 29 2006
ARZ029-292215-
SEBASTIAN AR-
428 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF LIBERTY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
MILLTOWN...URSULA...GREENWOOD...BARLING...LAVACA...ARKOLA...
HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...JENNY LIND...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.